Alert archive / Iowa / Wind Chill Advisories in 2022

Wind Chill Advisory 4, NWS La Crosse, WI

January 18, 20224 counties in Iowa; 4 counties in Minnesota

NWS La Crosse, WI issued this wind chill advisory at Jan 18, 2022, 2:24 PM CST for 4 counties in Iowa; 4 counties in Minnesota. It took effect at Jan 19, 2022, 3:00 AM CST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2022, 2:24 PM CST (20:24 UTC)
In effect from
Jan 19, 2022, 3:00 AM CST
Expired
Jan 20, 2022, 12:00 PM CST
In force
33 hr
Issued by
NWS La Crosse, WI

Counties Chickasaw County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN

The radar

The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2022-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2022-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

403 
WWUS43 KARX 182024
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
224 PM CST Tue Jan 18 2022

IAZ008-009-018-019-MNZ086-087-094-095-190430-
/O.NEW.KARX.WC.Y.0004.220119T0900Z-220119T1800Z/
Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Dodge Center, Rochester, Austin, and Preston
224 PM CST Tue Jan 18 2022

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST
WEDNESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  25 below zero.

* WHERE...Portions of north central and northeast Iowa and 
  southeast Minnesota.

* WHEN...From 3 AM to noon CST Wednesday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
7 follow-up statements
829 
WWUS43 KARX 190310
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
910 PM CST Tue Jan 18 2022

IAZ008-009-018-019-MNZ086-087-094-095-191100-
/O.CON.KARX.WC.Y.0004.220119T0900Z-220119T1800Z/
Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Dodge Center, Rochester, Austin, and Preston
910 PM CST Tue Jan 18 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
WEDNESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  25 below zero.

* WHERE...Portions of north central and northeast Iowa and 
  southeast Minnesota.

* WHEN...From 3 AM to noon CST Wednesday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
464 
WWUS43 KARX 190829
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
229 AM CST Wed Jan 19 2022

...Bitter Cold Temperatures Moving In...

.Temperatures continue to fall early this morning and combined
with strong northwest winds, wind chill values were already 10 to
20 below zero in parts of southeast Minnesota and far northern
Iowa. Even colder conditions are on tap for later tonight into
Thursday morning.

IAZ010-011-029-030-MNZ079-088-096-WIZ017-029-032>034-041>044-
053>055-061-191630-
/O.NEW.KARX.WC.Y.0005.220120T0600Z-220120T1800Z/
Winneshiek-Allamakee-Fayette-Clayton-Wabasha-Winona-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
Including the cities of Decorah, Waukon, Oelwein, Elkader, 
Wabasha, Winona, Caledonia, Medford, Neillsville, Alma, Arcadia, 
Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, 
Friendship, Viroqua, Prairie Du Chien, Richland Center, 
and Platteville
229 AM CST Wed Jan 19 2022

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  30 below zero.

* WHERE...Portions of central, north central, southwest and west 
  central Wisconsin, northeast Iowa and southeast Minnesota.

* WHEN...From Midnight tonight to Noon CST Thursday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

IAZ008-009-018-019-MNZ086-087-094-095-191630-
/O.EXT.KARX.WC.Y.0004.220119T0900Z-220120T1800Z/
Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Dodge Center, Rochester, Austin, and Preston
229 AM CST Wed Jan 19 2022

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  25 below zero.

* WHERE...Portions of north central and northeast Iowa and 
  southeast Minnesota.

* WHEN...Until noon CST Thursday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

Shea
060 
WWUS43 KARX 191538
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
938 AM CST Wed Jan 19 2022

...Bitter Cold Through Thursday Morning...

.Gusty northwest winds and temperatures mainly in the single
digits will result in wind chills of 0 to 15 below zero for areas
east of the Mississippi River today and 15 below to 25 below zero
for areas to the west. Even colder conditions are on tap for 
later tonight into Thursday morning.

IAZ008-009-018-019-MNZ086-087-094-095-192345-
/O.CON.KARX.WC.Y.0004.000000T0000Z-220120T1800Z/
Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Dodge Center, Rochester, Austin, and Preston
938 AM CST Wed Jan 19 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Portions of north central and northeast Iowa and 
  southeast Minnesota.

* WHEN...Until noon CST Thursday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

IAZ010-011-029-030-MNZ079-088-096-WIZ017-029-032>034-041>044-
053>055-061-192345-
/O.CON.KARX.WC.Y.0005.220120T0600Z-220120T1800Z/
Winneshiek-Allamakee-Fayette-Clayton-Wabasha-Winona-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
Including the cities of Decorah, Waukon, Oelwein, Elkader, 
Wabasha, Winona, Caledonia, Medford, Neillsville, Alma, Arcadia, 
Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, 
Friendship, Viroqua, Prairie Du Chien, Richland Center, 
and Platteville
938 AM CST Wed Jan 19 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 25 
  below zero.

* WHERE...Portions of central, north central, southwest and west 
  central Wisconsin, northeast Iowa and southeast Minnesota.

* WHEN...From midnight tonight to noon CST Thursday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
330 
WWUS43 KARX 192022
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
222 PM CST Wed Jan 19 2022

...Bitter Cold Through Thursday Morning...

.Gusty northwest winds and temperatures near zero will keep wind
chills near 20 below zero this afternoon for open areas west of
the Mississippi River. Despite slowly weakening winds this
evening, wind chills will fall to 20 below to 30 below zero across
the area overnight tonight into Thursday morning as temperatures
fall well below zero.  

IAZ008-009-018-019-MNZ086-087-094-095-200430-
/O.CON.KARX.WC.Y.0004.000000T0000Z-220120T1800Z/
Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Dodge Center, Rochester, Austin, and Preston
222 PM CST Wed Jan 19 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Portions of north central and northeast Iowa and 
  southeast Minnesota.

* WHEN...Until noon CST Thursday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

IAZ010-011-029-030-MNZ079-088-096-WIZ017-029-032>034-041>044-
053>055-061-200430-
/O.CON.KARX.WC.Y.0005.220120T0600Z-220120T1800Z/
Winneshiek-Allamakee-Fayette-Clayton-Wabasha-Winona-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
Including the cities of Decorah, Waukon, Oelwein, Elkader, 
Wabasha, Winona, Caledonia, Medford, Neillsville, Alma, Arcadia, 
Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, 
Friendship, Viroqua, Prairie Du Chien, Richland Center, 
and Platteville
222 PM CST Wed Jan 19 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 20
  below to 30 below zero.

* WHERE...Portions of central, north central, southwest and west 
  central Wisconsin, northeast Iowa and southeast Minnesota.

* WHEN...From midnight tonight to noon CST Thursday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
865 
WWUS43 KARX 200325
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
925 PM CST Wed Jan 19 2022

IAZ008-009-018-019-MNZ086-087-094-095-201200-
/O.CON.KARX.WC.Y.0004.000000T0000Z-220120T1800Z/
Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Dodge Center, Rochester, Austin, and Preston
925 PM CST Wed Jan 19 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* WHAT...Very cold wind chills as low as 30 below zero.

* WHERE...Portions of north central and northeast Iowa and 
  southeast Minnesota.

* WHEN...Until noon CST Thursday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

IAZ010-011-029-030-MNZ079-088-096-WIZ017-029-032>034-041>044-
053>055-061-201200-
/O.CON.KARX.WC.Y.0005.220120T0600Z-220120T1800Z/
Winneshiek-Allamakee-Fayette-Clayton-Wabasha-Winona-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
Including the cities of Decorah, Waukon, Oelwein, Elkader, 
Wabasha, Winona, Caledonia, Medford, Neillsville, Alma, Arcadia, 
Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, 
Friendship, Viroqua, Prairie Du Chien, Richland Center, 
and Platteville
925 PM CST Wed Jan 19 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* WHAT...Very cold wind chills of 20 to 30 below zero.

* WHERE...Portions of central, north central, southwest and west 
  central Wisconsin, northeast Iowa and southeast Minnesota.

* WHEN...Until noon CST Thursday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
688 
WWUS43 KARX 200806
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
206 AM CST Thu Jan 20 2022

IAZ008-009-018-019-MNZ086-087-094-095-201800-
/O.CON.KARX.WC.Y.0004.000000T0000Z-220120T1800Z/
Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Dodge Center, Rochester, Austin, and Preston
206 AM CST Thu Jan 20 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Northeast Iowa and southeast Minnesota.

* WHEN...Until noon CST today.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

IAZ010-011-029-030-MNZ079-088-096-WIZ017-029-032>034-041>044-
053>055-061-201800-
/O.CON.KARX.WC.Y.0005.000000T0000Z-220120T1800Z/
Winneshiek-Allamakee-Fayette-Clayton-Wabasha-Winona-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
Including the cities of Decorah, Waukon, Oelwein, Elkader, 
Wabasha, Winona, Caledonia, Medford, Neillsville, Alma, Arcadia, 
Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, 
Friendship, Viroqua, Prairie Du Chien, Richland Center, 
and Platteville
206 AM CST Thu Jan 20 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Western Wisconsin, northeastern Iowa, and southeastern
  Minnesota.

* WHEN...Until noon CST today.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

KDS
751 
WWUS43 KARX 201755
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
1155 AM CST Thu Jan 20 2022

IAZ008-009-018-019-MNZ086-087-094-095-210200-
/O.EXP.KARX.WC.Y.0004.000000T0000Z-220120T1800Z/
/O.NEW.KARX.WC.Y.0006.220121T0400Z-220121T1800Z/
Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Dodge Center, Rochester, Austin, and Preston
1155 AM CST Thu Jan 20 2022

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON
CST FRIDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  35 below zero.

* WHERE...Portions of north central and northeast Iowa and 
  southeast Minnesota.

* WHEN...From 10 PM this evening to noon CST Friday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

IAZ010-029-MNZ079-088-WIZ032-033-210200-
/O.EXP.KARX.WC.Y.0005.000000T0000Z-220120T1800Z/
/O.NEW.KARX.WC.Y.0006.220121T0400Z-220121T1800Z/
Winneshiek-Fayette-Wabasha-Winona-Buffalo-Trempealeau-
Including the cities of Decorah, Oelwein, Wabasha, Winona, Alma, 
Arcadia, and Whitehall
1155 AM CST Thu Jan 20 2022

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON
CST FRIDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  30 below zero.

* WHERE...Portions of west central Wisconsin, northeast Iowa and 
  southeast Minnesota.

* WHEN...From 10 PM this evening to noon CST Friday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

IAZ011-030-MNZ096-WIZ017-029-034-041>044-053>055-061-201900-
/O.EXP.KARX.WC.Y.0005.000000T0000Z-220120T1800Z/
Allamakee-Clayton-Houston-Taylor-Clark-Jackson-La Crosse-Monroe-
Juneau-Adams-Vernon-Crawford-Richland-Grant-
Including the cities of Waukon, Elkader, Caledonia, Medford, 
Neillsville, Black River Falls, La Crosse, Sparta, Tomah, 
Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, 
and Platteville
1155 AM CST Thu Jan 20 2022

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

A cold day is expected, but with very light winds, wind chills
will remain above dangerous levels for the rest of today. 

$$
Baumgardt

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 11:40 AM CST, 2 hours 44 minutes earlier.

Area forecast discussion, Jan 18, 11:40 AM CST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1140 AM CST Tue Jan 18 2022

.SHORT TERM...(Today and tonight)
Issued at 231 AM CST Tue Jan 18 2022

While pattern may be quiet with regards to impactful
precipitation, temperature swings quite active as we await next
short wave and associated reinforcement of colder air.

Warm air advection overnight led to early evening lows for most
and holding temperatures up nicely for mid January. Given warmth
been watching for any fog formation but as of 08z only noting
minor reductions in visibilities west of area. As cloud layer
exits for a period early this morning, will have to watch for any
late night surprises in that regard.

Relatively quiet weather on tap for today with last chance of
mild temperatures. Outside of north central Wisconsin, most
locales should climb above freezing and a few could hit the 40s.
With approaching wave, looking for increase in winds as well but
not sure of extent of higher gusts may reach the surface.

Wave and associated cold front expected to push through the area
this evening marking leading edge of sharply colder air once
again. This will also bring marked increase in wind speeds with
gusts likely above 30 kts in open areas. Questions on how much
blowing snow this might create, especially given warm up preceding
it that could cause melt layer to settle snow somewhat. Even so,
will continue idea for at least some blowing or drifting snow in
favored areas.

.LONG TERM...(Wednesday through Monday)
Issued at 231 AM CST Tue Jan 18 2022

The arctic air will continue to spill into the area Wednesday
with it still expected to stick around into early Friday. Thursday
into Thursday night continues to look to be the coldest period
with highs that day only in the single digits above and below zero
and overnight lows in the teens below zero. While certainly cold,
not expected to be record breaking as the 17.12Z NAEFS is holding
steady with this air being about 1 standard deviation below
normal. Wind chill advisories will be needed during the coldest
period covering Wednesday night into Friday morning when values of
20 to 35 below zero look to be common. Some moderation in the
cold will occur Friday and into the upcoming weekend, although
values look remain below normal. Look for highs Saturday to be in
the teens and 20s but then cooler for Sunday with highs mainly in
the teens.

The next chance for some precipitation will roll in Friday night
as a short wave trough moves across the region. Decent agreement
on the timing of this feature between the models with the general
consensus that the strongest part of the wave looks to pass by to
the north of the area. A cold front will move through with the
short wave trough with a chance for some light snow along it.
There also looks to the potential for another chance at some light
precipitation Sunday night into Monday with another weak short
wave trough tracking across the Upper Midwest. Right now, this
looks to be a lower confidence forecast as models not showing much
agreement with either the short wave trough or potential area of
low pressure at the surface.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1140 AM CST Tue Jan 18 2022

Patchy lingering MVFR stratus late this morning will give way to
VFR conditions this afternoon with SCT/BKN mid level clouds. A
strong cold front will move through by early evening with a period
of MVFR stratus in its wake, possibly IFR for a time at KRST.
Southerly winds 10-20G25kt will shift SW this afternoon and then
NW this evening behind the front at 15-25G30-35kt. Winds will
remain gusty into Wednesday with some clearing expected, although
cloud trends will likely need to be refined/adjusted in later
updates.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...Shea
LONG TERM...04
AVIATION...JM
Hazardous weather outlook, Jan 18, 5:29 AM CST, 8 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
529 AM CST Tue Jan 18 2022

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-191200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
529 AM CST Tue Jan 18 2022

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Wind gusts of 30 to 40 mph will occur tonight and will likely
create some blowing and drifting snow in open areas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Wind gusts of 25 to 35 mph are expected Wednesday with some
additional blowing and drifting snow possible.

Wind chills of 20 to 35 below zero will likely occur from
Wednesday morning into Friday morning.

.SPOTTER INFORMATION STATEMENT...

No action is needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

04

Nearby

Wind Chill Advisories in Iowa, 2022Wind Chill Advisories in Minnesota, 2022Every wind chill advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.